MAUDE Adverse Event Report: ACIST MEDICAL SYSTEMS, INC. ACIST; INJECTOR AND SYRINGE, ANGIOGRAPHIC

ACIST MEDICAL SYSTEMS, INC. ACIST; INJECTOR AND SYRINGE, ANGIOGRAPHIC
Model Number CVI
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Air Embolism (1697)
Date of Event 07/18/2025
Type of Reportable Event Serious Injury
Event or Problem Description
During a left heart catheterization (lhc) using the acist cvi contrast injection system, the right coronary artery (rca) was injected with contrast that showed stenosis.Subsequent injection of contrast was followed by air bubbles, causing the patient to become unresponsive.The patient had unequal pupils and right-side flaccidity.A stroke alert was called with a ct scan of the head performed.The patient was transferred to the intensive care unit and then to the university of kentucky hospital.The patient recovered after transport.
 
Additional Manufacturer Narrative
The acist angiographic injector, model cvi, serial number (b)(6), was returned to acist on (b)(6) 2025.The consumable kits used during the event were discarded by the user facility and the lot numbers are unknown.The injection system was functionally tested and met the pre-established specifications.There was no evidence of device malfunction related to the reported event.The instructions for use have been reviewed and no inadequacies were identified regarding warnings, contraindications, and the directions/conditions for use of the device.Per the acist cvi user's manual, the air column detect sensor is designed to aid the user in the detection of air columns in the injection line, but it is not designed to replace the vigilance and care required of the operator in visually inspecting for air and clearing air from the entire patient kit and angiographic catheter.The air column detect mechanism is to be used in conjunction with and to complement the user's other procedures for preventing air injections.In addition, support personnel must ensure that: all system connections are in place, secure, and functional.The cine-angiograms have been requested to be returned for evaluation.Upon return of the cine-angiograms, the clinical evaluation summary will be provided in a follow-up report.
 
Additional Manufacturer Narrative
On november 16, 2025, the acist medical advisory board member provided the following assessment after review of the information reported by the user facility: it appears that the observed air injection into the right coronary artery (rca) was temporally related to the observation of the patient becoming unresponsive.However, there was no information provided on the amount of air injected and whether there was any change in cardiac function in response to the air injection.Should additional information become available regarding this event, a follow-up report will be provided to the fda.This report is closed.

Brand Name
ACIST
Common Device Name
INJECTOR AND SYRINGE, ANGIOGRAPHIC
Manufacturer (Section D)
ACIST MEDICAL SYSTEMS, INC.
7905 fuller road
eden prairie MN 55344
Manufacturer (Section G)
ACIST MEDICAL SYSTEMS, INC.
7905 fuller road
eden prairie MN 55344
Manufacturer Contact
teresa butler
7905 fuller road
eden prairie, MN 55344
9529959300
MDR Report Key22840221
Report Number2134243-2025-00016
Device Sequence Number11967740
Product Code DXT
UDI-Device Identifier10841716101875
UDI-Public(01)10841716101875(11)200206
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K010390
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCVI
Device Catalogue Number014657
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/30/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/20/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/19/2025
Supplement Report FDA Received Date12/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/06/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ETOMIDATE FOR INTUBATION; FENTANYL; LIDOCAINE; RADIAL COCKTAIL-VERAPAMIL, NITROGLYCERINE, HEPARIN; VERSED; VISIPAQUE CONTRAST
Outcome Attributed to Adverse Event Required Intervention; Hospitalization; Life Threatening;
Patient Age70 YR
Patient SexMale
Patient Weight88 KG